Alert archive / California / Gale Watches in 2014

Gale Watch 11, NWS Eureka, CA

August 1, 2014

NWS Eureka, CA issued this gale watch at Aug 1, 2014, 2:40 PM PDT. It took effect at Aug 2, 2014, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 1, 2014, 2:40 PM PDT (21:40 UTC)
In effect from
Aug 2, 2014, 3:00 PM PDT
Expired
Aug 2, 2014, 3:27 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WHUS76 KEKA 012140
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 PM PDT FRI AUG 1 2014

PZZ470-475-020545-
/O.EXT.KEKA.SC.Y.0059.000000T0000Z-140802T2200Z/
/O.NEW.KEKA.GL.A.0011.140802T2200Z-140804T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
240 PM PDT FRI AUG 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT
SATURDAY. 

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS TO 35 KT
  POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

* WAVES...STEEP NORTHERLY WAVES 8 TO 9 FT AT AROUND 8 SECONDS
  BUILDING SLIGHTLY OVER THE WEEKEND TO AROUND 10 TO 11 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
941 
WHUS76 KEKA 020405
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 PM PDT FRI AUG 1 2014

PZZ470-475-021215-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-140802T2200Z/
/O.CON.KEKA.GL.A.0011.140802T2200Z-140804T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
905 PM PDT FRI AUG 1 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY.
A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS TO 35 
  KT POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. 

* WAVES...STEEP NORTHERLY WAVES 8 TO 9 FT AT AROUND 8 SECONDS 
  BUILDING SLIGHTLY OVER THE WEEKEND TO AROUND 10 TO 11 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
373 
WHUS76 KEKA 021027
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 AM PDT SAT AUG 2 2014

PZZ470-475-021830-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-140802T2200Z/
/O.UPG.KEKA.GL.A.0011.140802T2200Z-140804T1000Z/
/O.NEW.KEKA.GL.W.0018.140802T2200Z-140804T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
327 AM PDT SAT AUG 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS
AFTERNOON... 
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
MONDAY...

* WINDS...NORTH 15 TO 25 KT. GUSTS TO 35 KT FROM THIS AFTERNOON
  THROUGH NIGHT THROUGH SUNDAY NIGHT.

* WAVES...STEEP NORTHERLY WAVES 9 FT AT AROUND 8 SECONDS BUILDING TO
  AROUND 10 TO 12 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-021830-
/O.NEW.KEKA.SC.Y.0060.140802T2200Z-140804T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
327 AM PDT SAT AUG 2 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM MONDAY...

* WAVES...NORTHWEST BUILDING TO 8 FT AT AROUND 8 TO 9 SECONDS BY
  THIS AFTERNOON AND CONTINUING THROUGH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
AFFECT SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 1, 9:57 AM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 1, 9:57 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
957 AM PDT FRI AUG 1 2014

.SYNOPSIS...PERSISTENT WEATHER PATTERN WILL REMAIN IN PLACE FOR
THE NEXT FEW DAYS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE TRINITY ALPS EACH AFTERNOON AND EVENING BEGINNING
SATURDAY AND CONTINUING INTO EARLY NEXT WEEK. OTHERWISE...THE
INTERIOR CAN EXPECT ABOVE NORMAL TEMPERATURES WHILE THE COAST
SHOULD ANTICIPATE OVERNIGHT LOW CLOUDS AND FOG.

&&

.UPDATE...DID A QUICK UPDATE THIS MORNING TO DECREASE OVERNIGHT
RELATIVE HUMIDITIES ALONG THE RIDGES. DRY AIR ALOFT LED TO POOR RH
RECOVERIES LAST NIGHT...AND WITH A PERSISTENT WEATHER PATTERN IN
PLACE...THINK THAT THIS WILL CONTINUE THE NEXT COUPLE OF NIGHTS
BEFORE A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE MOVES INTO THE
AREA. OTHERWISE...THE REST OF THE FORECAST REMAINS ON TRACK. STP

&&

.PREV DISCUSSION......ISSUED AT 436 AM PDT...

DISCUSSION...A PERSISTENT WEATHER PATTERN WILL LEAD TO A FAIRLY
PERSISTENT FORECAST. NORTHWEST CALIFORNIA REMAINS SQUASHED BETWEEN
A RIDGE ACROSS THE INTER-MOUNTAIN WEST AND A TROUGH OFF OF THE
WEST COAST. COASTAL CLOUDS SHOULD BURN OFF TODAY AND INLAND
TEMPERATURES WILL REMAIN ABOVE NORMAL. EXPECT SOME CUMULUS CLOUDS
OVER THE TRINITY ALPS, BUT THUNDERSTORMS ARE UNLIKELY DUE TO A
LACK OF INSTABILITY AND MOISTURE. AS A RESULT, REMOVED THE
THUNDERSTORMS FROM THE FORECAST FOR TODAY. HOWEVER, MODELS SHOW
IMPROVING MOISTURE AND INSTABILITY ON SATURDAY. THIS WILL RESULT
IN A SLIGHT CHANCE OF THUNDERSTORMS OVER THE TRINITY ALPS EACH
AFTERNOON AND EVENING BEGINNING SATURDAY AND CONTINUING INTO
TUESDAY. CONFIDENCE IN THUNDERSTORMS IS LOW AS MOISTURE,
INSTABILITY, AND THE SYNOPTIC PATTERN ARE MARGINAL AT BEST AND THE
MODELS CAN EASILY CHANGE FROM RUN TO RUN. OTHERWISE, THE INTERIOR
CAN EXPECT ABOVE NORMAL TEMPERATURES. THE COAST CAN EXPECT
OVERNIGHT LOW CLOUDS AND FOG WITH CLEARING EACH AFTERNOON.

AVIATION...LOW CLOUDS AND PATCHY FOG HAVE REDEVELOPED ALONG THE
REDWOOD COAST EARLY THIS MORNING WITH CEILINGS BELOW 500 FT.
VISIBILITIES HAVE DROPPED TO 1/2SM IN FOG AT KCEC. EXPECT
IMPROVING CONDITIONS AT COASTAL AIRPORTS BY LATE THIS MORNING OR
EARLY THIS AFTERNOON. MAY BE ENUF OFFSHORE FLOW DURING THE MORNING
HOURS TO BRING MVFR OR VFR CONDITIONS TO KCEC BEFORE FLOW BECOMES
ONSHORE AGAIN LATER IN THE DAY. VFR CONDITIONS ARE EXPECTED TO
CONTINUE AT KUKI. /SEC

MARINE...PERSISTENT N WINDS CONTINUE WITH SMALL CRAFT ADVISORIES
CONTINUING FOR THE OFFSHORE WATERS INTO NEXT WEEK. AREAS OF THE
OFFSHORE WATERS WILL TOUCH THE LOW END OF HAZARDOUS SEAS WARNING
CRITERIA...BUT AT THIS TIME IT APPEARS THE AREAS COVERAGE WILL NOT
WARRANT ISSUANCE. THIS MAY CHANGE BY SAT NIGHT OR SUN AS SHORT
PERIOD SEAS GRADUALLY RAMP UP. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL MIDNIGHT PDT TUESDAY NIGHT PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 1, 3:50 AM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PDT FRI AUG 1 2014

CAZ001>003-076-021230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
350 AM PDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-021230-
UPPER TRINITY RIVER-
350 AM PDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
FROM SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Watches in California, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.